Guaranteed Stability Margins for the Discrete-Time Linear Quadratic Optimal Regulator

U. Shaked*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


The stability properties of the linear quadratic deterministic optimal regulator are investigated in the discrete-time case. Guaranteed phase- and gain-margins are obtained for the regulator in terms of the singular values of the matrices of the regulator state-space description. These margins are compared to their continuous-time counterparts and their implication on the regulator robustness is discussed.

Original languageEnglish
Pages (from-to)162-165
Number of pages4
JournalIEEE Transactions on Automatic Control
Issue number2
StatePublished - Feb 1986

Cite this